Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 149, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 8, 2015, 11:33 PM CDT for 4 counties in Iowa. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2015, 11:33 PM CDT (04:33 UTC)
- Expired
- Aug 9, 2015, 12:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallas County, IA, Madison County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 39 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 12:00 AM CDT | HAIL 1 | Cumming, IA | BRIEF HAIL. MOST STONES WERE NICKEL SIZE BUT A FEW WERE SIZE OF A QUARTER. WINDS ESTIMATED TO 45 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 8:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
607
WUUS53 KDMX 090433
SVRDMX
IAC049-121-153-181-090515-
/O.NEW.KDMX.SV.W.0149.150809T0433Z-150809T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT SAT AUG 8 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN DALLAS COUNTY IN CENTRAL IOWA...
CENTRAL MADISON COUNTY IN SOUTH CENTRAL IOWA...
SOUTHWESTERN POLK COUNTY IN CENTRAL IOWA...
* UNTIL 1215 AM CDT
* AT 1132 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WINTERSET...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...URBANDALE...JOHNSTON...CLIVE...
WAUKEE...NORWALK...PLEASANT HILL...GRIMES...WINTERSET...WINDSOR
HEIGHTS...CARLISLE...DE SOTO...VAN METER...SOUTHRIDGE MALL...DES
MOINES INT'L AIRPORT...DRAKE STADIUM AND KNAPP CENTER...VALLEY WEST
MALL...JORDAN CREEK TOWN CENTER AND MERLE HAY MALL.
PEOPLE ATTENDING THE 515 ALIVE FESTIVAL SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 56 AND 72.
INTERSTATE 80 BETWEEN MILE MARKERS 110 AND 132.
INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4123 9406 4139 9422 4171 9375 4147 9339
TIME...MOT...LOC 0432Z 228DEG 35KT 4135 9406
HAIL...1.00IN
WIND...60MPH
$$
AWB2 follow-up statements
325
WWUS53 KDMX 090454
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1154 PM CDT SAT AUG 8 2015
IAC049-121-153-181-090515-
/O.CON.KDMX.SV.W.0149.000000T0000Z-150809T0515Z/
WARREN IA-DALLAS IA-MADISON IA-POLK IA-
1154 PM CDT SAT AUG 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN WARREN...SOUTHEASTERN DALLAS...NORTHEASTERN MADISON
AND SOUTHWESTERN POLK COUNTIES...
AT 1153 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF VAN METER...OR 6 MILES SOUTHWEST OF WEST DES MOINES...MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...URBANDALE...JOHNSTON...CLIVE...
WAUKEE...NORWALK...PLEASANT HILL...GRIMES...WINDSOR HEIGHTS...
CARLISLE...DE SOTO...VAN METER...SOUTHRIDGE MALL...DES MOINES INT'L
AIRPORT...DRAKE STADIUM AND KNAPP CENTER...VALLEY WEST MALL...JORDAN
CREEK TOWN CENTER...MERLE HAY MALL AND PRINCIPAL PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 56 AND 72.
INTERSTATE 80 BETWEEN MILE MARKERS 110 AND 132.
INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4133 9378 4150 9406 4171 9375 4147 9339
TIME...MOT...LOC 0453Z 229DEG 34KT 4147 9386
HAIL...1.00IN
WIND...60MPH
$$
AWB340
WWUS53 KDMX 090514
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1214 AM CDT SUN AUG 9 2015
IAC049-121-153-181-090524-
/O.EXP.KDMX.SV.W.0149.000000T0000Z-150809T0515Z/
WARREN IA-DALLAS IA-MADISON IA-POLK IA-
1214 AM CDT SUN AUG 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN...
SOUTHEASTERN DALLAS...NORTHEASTERN MADISON AND SOUTHWESTERN POLK
COUNTIES WILL EXPIRE AT 1215 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTH CENTRAL IOWA.
LAT...LON 4133 9378 4150 9406 4171 9375 4147 9339
TIME...MOT...LOC 0512Z 228DEG 35KT 4147 9386
$$
AWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:45 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 8, 6:45 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CDT SAT AUG 8 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... ISSUED AT 342 PM CDT SAT AUG 8 2015 A COUPLE AREAS OF CONCERN THROUGH TONIGHT. FIRST...A SURFACE LOW HAS BEEN SLOWLY DEVELOPING AND MOVING INTO NORTH CENTRAL KANSAS THIS AFTERNOON...WITH AN EFFECTIVE WARM FRONT/REMNANT OUTFLOW BOUNDARIES FROM MORNING CONVECTION EXTENDING TO NEAR THE IOWA/MISSOURI BORDER. THERE IS A STOUT CAP IN PLACE...BUT IF CONVECTIVE TEMPERATURES ARE REACHED AND STORMS INITIATE ACROSS NORTHEAST KANSAS/SOUTHEAST NEBRASKA THEY WOULD MOVE EASTWARD NEAR OUR SOUTHERN BORDER WITH A DISTINCT SEVERE WEATHER THREAT GIVEN THE AMOUNT OF INSTABILITY AND LOW LEVEL SHEAR THAT WOULD BE PRESENT. HAVE MAINTAINED MID RANGE POPS ALONG OUR SOUTHERN BORDER THIS EVENING...BUT HELD OFF ON SEVERE WORDING FOR NOW GIVEN THE CONDITIONAL NATURE OF THE THREAT. IN WAKE OF ANY EVENING CONVECTION THAT OCCURS...OR DOESNT...A FAIRLY STRONG LOW LEVEL JET DEVELOPING AFTER SUNSET WILL PROVIDE THE IMPETUS FOR EVEN MORE LIKELY THUNDERSTORM DEVELOPMENT OVERNIGHT. THERE WILL REMAIN A SEVERE WEATHER THREAT IN THE FORM OF HAIL AND WIND DURING THIS TIME...BUT THE BIGGER CONCERN WILL BE FOR HEAVY RAIN AND FLASH FLOODING. PWAT VALUES ARE VERY HIGH...WARM CLOUD DEPTHS WILL BE NEARLY 15 KFT...AND THE LINGERING OUTFLOW BOUNDARIES NEAR THE IA/MO BORDER WILL PROVIDE A FOCUS FOR POTENTIALLY BACKBUILDING/REDEVELOPING ROUNDS OF STORMS ACROSS SOUTHERN IOWA. GIVEN THAT ANTECEDENT CONDITIONS ARE FAVORABLE FOR FLASH FLOODING IN THAT PART OF THE STATE...GIVEN RECENT RAINFALLS...AND THE VERY FAVORABLE ATMOSPHERIC PARAMETERS APPARENT...HAVE ISSUED A FLASH FLOOD WATCH FOR MOST AREAS FROM I-80 SOUTHWARD OVERNIGHT. .LONG TERM /SUNDAY THROUGH SATURDAY/... ISSUED AT 342 PM CDT SAT AUG 8 2015 OVERALL ACTIVE LONG TERM PERIOD IN THE NEARER TERM...WITH CONDITIONS DRYING OUT FOR THE MID/LONG RANGE. AREA OF LOW PRESSURE ACROSS KS TO SLOWLY SINK SOUTHEASTWARD INTO SUNDAY...WITH THE FRONTAL BOUNDARY REMAINING IN PLACE FROM WEST TO EAST ACROSS THE SOUTHERN CWA. SOME LINGERING STORMS MAY BE PRESENT IN THE FAR SOUTHEAST IN THE MORNING...AND DEPENDING ON WHERE THE BOUNDARY SETS UP AGAIN FOR SUNDAY MAY SEE ACTIVITY LINGER INTO THE AFTERNOON HOURS ACROSS THE FAR SOUTH. MODELS DO TRY AND PUSH THE FRONT INTO NORTHERN MISSOURI WHICH WOULD KEEP SOUTHERN IOWA MAINLY DRY FOR SUNDAY AFTER THE EARLY MORNING ACTIVITY MOVES OUT. FOCUS THEN SHIFTS TO SUNDAY NIGHT AS ANOTHER UPPER LEVEL WAVE IS PROGGED TO DROP THROUGH THE DAKOTAS AND THROUGH IOWA LATE SUNDAY NIGHT INTO MONDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE STATE WITH THIS WAVE WITH STORMS EXPECTED TO FIRE ALONG THE BOUNDARY ACROSS SOUTH DAKOTA SUNDAY AFTERNOON. MODELS THEN BRING AN MCS THROUGH IOWA IN THE LATE EVENING/OVERNIGHT HOURS...WITH POST-FRONTAL SHOWERS LINGERING INTO MONDAY. ALSO EXPECT DECENT CLOUD COVER LINGERING THROUGH MUCH OF THE DAY WITH H85 TEMPS DROPPING TO AROUND +14C. THEREFORE EXPECT RELATIVELY COOLER CONDITIONS FOR MONDAY WITH HIGHS IN THE 70S TO AROUND 80. LARGE AREA OF HIGH PRESSURE TO BUILD INTO THE REGION FOR TUESDAY INTO WEDNESDAY. A WEAK COLD FRONTAL BOUNDARY WILL DROP THROUGH THE CWA THURSDAY NIGHT ASSOCIATED WITH A WAVE MOVING THROUGH SE ONTARIO. THIS CURRENTLY LOOKS LIKE A DRY FRONTAL PASSAGE WITH MUCH OF THE LIFT CLOSER TO THE PARENT SYSTEM IN CANADA. UPPER RIDGING CONTINUES TO AMPLIFY ACROSS THE CENTRAL US INTO THE WEEKEND...WITH THE THERMAL RIDGE BUILDING AND DRY CONDITIONS EXPECTED. H85 TEMPS PUSH INTO THE 20S CELSIUS BY NEXT WEEKEND...SO EXPECT HIGHS TO CLIMB BACK INTO THE MID TO UPPER 80S IF NOT WARMER. && .AVIATION...09/00Z ISSUED AT 645 PM CDT SAT AUG 8 2015 EXPECTING VFR CONDITIONS THROUGH MUCH OF THE EVENING BEFORE STORMS LOOK TO DEVELOP OVER CENTRAL TO SOUTHERN IOWA PAST 06Z. THE LATEST RAP13 HAS GOOD HANDLE ON CURRENT RADAR TRENDS AND FORECAST THROUGH THE OVERNIGHT HOURS AND HAVE HIGH CONFIDENCE DSM/OTM WILL SEE HEAVY RAIN AND TS OVERNIGHT. FOD WILL SEE A FEW SCATTERED STORMS THROUGH 03Z AS THIS WEAK ELEVATED CONVECTION CONTINUES. EXPECTING THIS ELEVATED CONVECTION TO REMAIN SOUTH OF MCW BUT ALO MAY SEE A FEW SPRINKLES BEFORE NEXT TAF UPDATE. HOWEVER...LOW CONFIDENCE IN DURATION AND ANY FLIGHT RESTRICTIONS AND LEFT OUT MENTION ATTM. && .HYDROLOGY... ISSUED AT 342 PM CDT SAT AUG 8 2015 IT IS EXPECTED THAT A DEVELOPING LOW LEVEL JET WILL INITIATE THUNDERSTORM DEVELOPMENT OVER PARTS OF IOWA AFTER SUNSET TONIGHT...ESPECIALLY DURING THE EARLY MORNING HOURS ON SUNDAY. THERE IS SOME QUESTION AS TO HOW FAR NORTH OR SOUTH THESE STORMS MAY FORM...BUT SOUTHERN IOWA APPEARS THE BEST BET GIVEN THE LOCATION OF GREATEST INSTABILITY AND NASCENT OUTFLOW BOUNDARIES NEAR THE IOWA/MISSOURI BORDER. ANY STORMS THAT DO FORM OVERNIGHT WILL DO SO WITHIN AN ENVIRONMENT THAT IS VERY FAVORABLE FOR HEAVY RAIN...WITH PWAT VALUES OVER TWO INCHES AND WARM CLOUD DEPTHS OF NEARLY 15 KFT. IN ADDITION...THE AFOREMENTIONED BOUNDARIES JUST TO OUR SOUTH WILL PROVIDE AN ANCHOR FOR CONTINUING THUNDERSTORM DEVELOPMENT AND POTENTIAL BACKBUILDING. IN ADDITION...DESPITE ABOUT SIX DAYS OF RELATIVELY DRY WEATHER...SOIL MOISTURE REMAINS VERY HIGH IN SOUTHERN IOWA GIVEN THE HEAVY RAINFALL OF JULY/EARLY AUGUST...AND FLASH FLOOD GUIDANCE IS LOWER IN THIS AREA AS A RESULT. GIVEN THIS COMBINATION OF FACTORS...HAVE ISSUED A FLASH FLOOD WATCH TO COVER THE OVERNIGHT HOURS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SUNDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-CLARKE-DALLAS-DAVIS-DECATUR- JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-RINGGOLD-TAYLOR- UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...LEE LONG TERM...BEERENDS AVIATION...PODRAZIK HYDROLOGY...LEE
Hazardous weather outlook, Aug 8, 3:52 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CDT SAT AUG 8 2015 IAZ033>038-044>050-057-058-062-070-091100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL- GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-POWESHIEK-CASS- 352 PM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MAY DEVELOP AS EARLY AS THIS AFTERNOON...BUT WILL BE MORE LIKELY BY TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND STRONG WINDS. PERIODS OF HEAVY RAINFALL TONIGHT MAY ALSO LEAD TO LOCALIZED FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM LATE SUNDAY INTO MONDAY. THERE WILL BE A MARGINAL RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED AT THIS TIME. IAZ004>007-015>017-023>028-039-091100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK- 352 PM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THIS AFTERNOON THROUGH TONIGHT. THE PROBABILITY OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM LATE SUNDAY INTO MONDAY. THERE WILL BE A MARGINAL RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED AT THIS TIME. IAZ059>061-071>075-081>086-092>097-091100- DALLAS-POLK-JASPER-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 352 PM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON...BECOMING MORE LIKELY BY THIS EVENING AND OVERNIGHT. SEVERE WEATHER WILL BE POSSIBLE...ESPECIALLY THROUGH THE EVENING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS...BUT A TORNADO CANNOT BE RULED OUT. ALSO...AS STORMS BECOME MORE WIDESPREAD OVERNIGHT HEAVY RAINFALL WILL BECOME LIKELY WITH A POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM LATE SUNDAY INTO MONDAY. THERE WILL BE A MARGINAL RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED AT THIS TIME. LEE
In the hours before
Special weather statement, Aug 8, 10:13 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1013 PM CDT SAT AUG 8 2015
IAZ070-071-081-090415-
CASS IA-ADAIR IA-ADAMS IA-
1013 PM CDT SAT AUG 8 2015
...SMALL HAIL AND GUSTY WINDS EXPECTED...
AT 1012 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF VILLISCA...OR 10 MILES NORTHWEST OF CORNING...MOVING
NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...LAKE ICARIA...FONTANELLE...ORIENT...MASSENA...
BRIDGEWATER...CARBON...NODAWAY PARK AND LAKE ICARIA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHWESTERN IOWA.
LAT...LON 4116 9493 4116 9499 4140 9458 4120 9435
4116 9445 4116 9447 4115 9447 4095 9493
TIME...MOT...LOC 0312Z 239DEG 29KT 4106 9493
COGILSpecial weather statement, Aug 8, 11:19 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1119 PM CDT SAT AUG 8 2015
IAZ059-071>073-090500-
MADISON IA-WARREN IA-DALLAS IA-ADAIR IA-
1119 PM CDT SAT AUG 8 2015
...STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS...
AT 1118 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF GREENFIELD...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...WAUKEE...WINTERSET...ADEL...EARLHAM...DE SOTO...VAN
METER...MARTENSDALE...CUMMING...PATTERSON...MACKSBURG...BEVINGTON...
BADGER CREEK STATE PARK AND WINTERSET-MADISON COUNTY AIRPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHWESTERN IOWA.
LAT...LON 4136 9440 4168 9400 4139 9363 4116 9421
4116 9422
TIME...MOT...LOC 0418Z 231DEG 32KT 4132 9424
AWBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:13 PM CDT | Special Weather Statement | DMX | Adams | 62 min |
| Aug 8, 11:19 PM CDT | Special Weather Statement | DMX | Madison | 41 min |
| Aug 9, 12:18 AM CDT | Special Weather Statement | DMX | Jasper, Polk | 57 min |
| Aug 9, 12:39 AM CDT | Special Weather Statement | DMX | Cass | 66 min |
| Aug 9, 4:24 AM CDT | Flash Flood Warning | DMX | Boone, Story | 6 hr |
| Aug 9, 4:33 AM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| Aug 9, 4:50 AM CDT | Flash Flood Warning | DMX | Webster | 6 hr |
| Aug 9, 10:28 AM CDT | Areal Flood Warning | DMX | Boone, Story | 24 hr |
| Aug 9, 6:27 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 48 min |
| Aug 9, 6:48 PM CDT | Special Weather Statement | DMX | Palo Alto | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.